Key result
Garenoxacin therapy caused severe and recurrent hypoglycemia, with serum glucose dropping to 1 mg/dL, in an 89-year-old patient with type 2 diabetes and renal insufficiency not taking hypoglycemic drugs.
Case Report (n=1)
Garenoxacin can cause severe and recurrent hypoglycemia in patients with renal insufficiency, even in the absence of concurrent hypoglycemic drug therapy.
Alerts clinicians to hypoglycemia risk with garenoxacin in renally impaired elderly; single case leaves open generalizability and incidence.
Quinolones are known to induce hypoglycemia, although there is no written report of garenoxacin-induced hypoglycemia. We herein report a case of garenoxacin-induced hypoglycemia in a patient not taking hypoglycemic drugs. An 89-year-old Japanese woman with type 2 diabetes and chronic renal insufficiency requiring hemodialysis was admitted to the emergency department in a comatose state. Her serum glucose measured 1 mg/dL on arrival. The patient had not taken any hypoglycemic drugs recently and had never experienced a hypoglycemic episode. She had received a four-day course of garenoxacin treatment before the emergency admission. Clinicians should therefore recognize the potential risk of hypoglycemia during garenoxacin therapy.
No takes yet. Share an insight, caveat, or question.
Kondo et al. (2018) conducted a case report in Hypoglycemia (n=1). Garenoxacin was evaluated on Serum glucose level. Garenoxacin therapy caused severe and recurrent hypoglycemia, with serum glucose dropping to 1 mg/dL, in an 89-year-old patient with type 2 diabetes and renal insufficiency not taking hypoglycemic drugs.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: